Alert archive / Texas / Areal Flood Advisories in 2021
Areal Flood Advisory 6, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this areal flood advisory at Apr 29, 2021, 2:18 AM CDT for Bandera County, Kendall County, Kerr County, Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2021, 2:18 AM CDT (07:18 UTC)
- Expired
- Apr 29, 2021, 5:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Bandera County, TX, Kendall County, TX, Kerr County, TX
The radar
The Austin/San Antonio radar (KEWX), 106 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1737 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -173 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.2
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this areal flood advisory went out at Apr 29, 2:18 AM CDT, 0 minutes earlier.
Area forecast discussion, Apr 29, 2:18 AM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 218 AM CDT Thu Apr 29 2021 .SHORT TERM (Today through Friday)... We will keep the discussion abbreviated this morning due to ongoing severe storms. A line of strong to severe storms will continue east through portions of the I-35 corridor through 4AM. A Tornado Watch remains in effect for this region and there could be another hour or two window where brief QLCS spin-ups occur. Thereafter, some weakening of the storms are possible through the eastern 1/3rd of the CWA where convective inhibition is greater. Coverage of showers and storms should diminish late morning with the cold front pushing into southern and eastern areas, but still lingering rain chances through the afternoon, tonight, and Friday with the upper level low hanging out to the west. && .LONG TERM (Friday Night through Wednesday)... The front is forecast to lift back north into the area Friday night and Saturday at the same time the upper level low begins to slowly track closer to the region and large scale forcing increases. We expect showers and thunderstorms to increase in coverage Friday night into Saturday from south to north. Some pockets of locally heavy rainfall could occur, but there are model difference on exactly where this takes place. This will need to be watched closely if any pockets set up over areas that have received heavy rainfall with the current round of storms. Can't completely rule out a few strong to isolated severe storms as well. The center of the upper level low is forecast to move across the CWA Saturday night with precipitation chances coming to an end west to east Sunday morning and warmer conditions developing. Dry and hot conditions are forecast Monday. The tail end of another upper level trough could provide a chances for showers and storms across northern and eastern areas of the CWA on Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 76 66 74 64 74 / 70 40 50 60 70 Austin Bergstrom Intl Airport 77 65 75 63 75 / 70 40 50 60 70 New Braunfels Muni Airport 81 67 78 65 77 / 50 30 50 60 70 Burnet Muni Airport 73 62 71 61 73 / 70 30 40 60 60 Del Rio Intl Airport 78 64 78 63 77 / 10 20 50 60 60 Georgetown Muni Airport 76 64 73 63 74 / 70 40 50 60 60 Hondo Muni Airport 80 64 79 63 77 / 30 20 40 60 70 San Marcos Muni Airport 79 65 76 63 75 / 60 30 50 60 70 La Grange - Fayette Regional 82 69 78 67 78 / 60 50 60 50 70 San Antonio Intl Airport 78 67 76 66 75 / 50 20 50 60 70 Stinson Muni Airport 81 67 79 66 77 / 40 20 50 60 70 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Runyen Long-Term...Runyen
Hazardous weather outlook, Apr 28, 3:15 AM CDT, 23 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 315 AM CDT Wed Apr 28 2021 TXZ171>173-183>194-202>209-217>225-228-290900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 315 AM CDT Wed Apr 28 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Numerous showers and thunderstorms are expected to develop late this afternoon through the evening hours from the Rio Grande into the Hill Country. Some of these storms could become severe, producing large hail and damaging wind gusts. There is the potential some severe storms near and west of a Kerrville to Castroville to Carrizo Springs line could produce very large hail, 2 inches or greater in diameter, and isolated tornadoes. In addition, locally heavy rainfall will be possible across the Hill Country and southern Edwards Plateau. 1-3 inches of rain is forecast across this area, with a potential for isolated bands up to 5 inches. Localized flooding could occur if these high bands develop. The showers and storms will move east through the I-35 corridor late evening and overnight. Some storms could be strong to severe into the I-35 corridor, with small hail and damaging winds gusts the primary threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Spotters are encouraged to submit severe weather reports and rainfall amounts to the National Weather Service.
In the hours before
Local storm report, Apr 29, 12:11 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1211 AM CDT THU APR 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 AM HAIL 3 N MEDINA 29.84N 99.25W
04/29/2021 E0.75 INCH BANDERA TX TRAINED SPOTTER
PEA TO PENNY SIZE HAIL FALLING FOR THE LAST
10 MINUTES.
&&
MBLocal storm report, Apr 29, 12:25 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1225 AM CDT THU APR 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 AM HAIL UTOPIA 29.62N 99.53W
04/29/2021 E2.50 INCH UVALDE TX BROADCAST MEDIA
JUST UNDER TENNIS BALL SIZE HAIL NEAR THE
TOWN OF UTOPIA.
&&
MBSpecial weather statement, Apr 29, 12:30 AM CDT, 1 hour 48 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 1230 AM CDT Thu Apr 29 2021 TXZ186-188-189-290615- Gillespie TX-Kerr TX-Kendall TX- 1230 AM CDT Thu Apr 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KERR...SOUTHEASTERN GILLESPIE AND NORTHWESTERN KENDALL COUNTIES UNTIL 115 AM CDT... At 1230 AM CDT, Doppler radar was tracking a strong thunderstorm near Cypress Creek, or near Kerrville, moving northeast at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Kerrville, Fredericksburg, Comfort, Cypress Creek, Blumenthal, Luckenbach, Center Point, Cain City, Old Tunnel State Park, Grapetown, Rocky Hill and Bankersmith. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 500 AM CDT for south central Texas. LAT...LON 2992 9901 3007 9917 3038 9882 3007 9855 TIME...MOT...LOC 0530Z 230DEG 30KT 3006 9903 PLATT
Special weather statement, Apr 29, 12:48 AM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1248 AM CDT Thu Apr 29 2021
TXZ217-218-228-290630-
Maverick TX-Dimmit TX-Zavala TX-
1248 AM CDT Thu Apr 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MAVERICK...
NORTHWESTERN DIMMIT AND SOUTHWESTERN ZAVALA COUNTIES UNTIL 130 AM
CDT...
At 1247 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of El Indio, moving northeast at 40 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Carrizo Springs, Winter Haven, Cometa, Carrizo Hill, Chula
Vista-River Spur and Farias Lake.
A Tornado Watch remains in effect until 500 AM CDT for south central
Texas.
LAT...LON 2828 10029 2831 10028 2835 10031 2836 10032
2840 10035 2842 10034 2845 10034 2876 9995
2854 9968 2825 10027
TIME...MOT...LOC 0547Z 234DEG 36KT 2837 10028
KCWSpecial weather statement, Apr 29, 1:28 AM CDT, 50 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 128 AM CDT Thu Apr 29 2021 TXZ186-187-189-290715- Kerr TX-Bandera TX-Kendall TX- 128 AM CDT Thu Apr 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BANDERA... SOUTHEASTERN KERR AND WESTERN KENDALL COUNTIES UNTIL 215 AM CDT... At 128 AM CDT, Doppler radar was tracking a strong thunderstorm near Camp Verde, or 9 miles north of Bandera, moving northeast at 45 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Boerne, Comfort, Bandera, Walnut Grove, Camp Verde, Old Tunnel State Park, Bankersmith, Cypress Creek, Welfare, Nelson City, Center Point, Waring, Sisterdale and Crown. A Tornado Watch remains in effect until 500 AM CDT for south central Texas. LAT...LON 2970 9906 2989 9918 3014 9882 2986 9866 TIME...MOT...LOC 0628Z 243DEG 37KT 2986 9905 PLATT
Special weather statement, Apr 29, 2:09 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
209 AM CDT Thu Apr 29 2021
TXZ205-207-220-221-290800-
Guadalupe TX-Atascosa TX-Bexar TX-Wilson TX-
209 AM CDT Thu Apr 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GUADALUPE...
NORTHWESTERN ATASCOSA...WILSON AND CENTRAL BEXAR COUNTIES UNTIL 300
AM CDT...
At 208 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from San Antonio to near Stinson Municipal Airport
to 6 miles southeast of Somerset. Movement was east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
San Antonio, Schertz, Seguin, Cibolo, Universal City, Live Oak,
Selma, Floresville, Stockdale, Stinson Municipal Airport, San Antonio
Int Airport, Randolph AFB, Leon Valley, Kirby, Alamo Heights,
Windcrest, Terrell Hills, McQueeney, Olmos Park and St. Hedwig.
A Tornado Watch remains in effect until 500 AM CDT for south central
Texas.
LAT...LON 2954 9862 2964 9792 2941 9781 2935 9786
2934 9784 2910 9795 2907 9876
TIME...MOT...LOC 0708Z 263DEG 39KT 2948 9853 2935 9851 2914 9861
KCWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:00 PM CDT | Tornado Warning | EWX | Medina, Uvalde | 30 min |
| Apr 28, 7:10 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Uvalde | 65 min |
| Apr 28, 7:22 PM CDT | Special Weather Statement | EWX | Maverick | 38 min |
| Apr 28, 7:26 PM CDT | Tornado Warning | EWX | Bandera, Bexar, Medina | 34 min |
| Apr 28, 7:29 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Real, Uvalde | 61 min |
| Apr 28, 7:55 PM CDT | Special Weather Statement | EWX | Uvalde | 50 min |
| Apr 28, 7:55 PM CDT | Tornado Warning | EWX | Atascosa, Bexar, Medina | 50 min |
| Apr 28, 7:59 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bandera, Bexar, Comal, Kendall, Medina and 1 more | 61 min |
| Apr 28, 8:07 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Uvalde, Zavala | 53 min |
| Apr 28, 8:12 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Uvalde | 51 min |
| Apr 28, 8:45 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Uvalde | 20 min |
| Apr 28, 8:46 PM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Medina | 3 hr |
| Apr 28, 8:49 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 56 min |
| Apr 28, 8:55 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe, Wilson | 65 min |
| Apr 28, 9:17 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 23 min |
| Apr 28, 9:18 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Apr 28, 9:27 PM CDT | Special Weather Statement | EWX | Bexar | 48 min |
| Apr 28, 9:30 PM CDT | Tornado Warning | EWX | Bexar, Comal, Guadalupe | 30 min |
| Apr 28, 9:37 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina | 42 min |
| Apr 28, 9:53 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Guadalupe, Hays | 40 min |
| Apr 28, 9:57 PM CDT | Tornado Warning | EWX | Comal, Guadalupe, Hays | 20 min |
| Apr 28, 10:12 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kerr, Kinney, Real, Uvalde | 63 min |
| Apr 28, 10:21 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Travis | 22 min |
| Apr 28, 11:02 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 43 min |
| Apr 28, 11:08 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kendall, Kerr | 14 min |
| Apr 28, 11:16 PM CDT | Special Weather Statement | EWX | Kinney | 44 min |
| Apr 28, 11:20 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 55 min |
| Apr 28, 11:31 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 44 min |
| Apr 28, 11:36 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Real, Uvalde | 54 min |
| Apr 28, 11:41 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kendall, Kerr | 49 min |
| Apr 28, 11:43 PM CDT | Severe Thunderstorm Warning | EWX | Maverick, Zavala | 47 min |
| Apr 29, 12:01 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Uvalde, Zavala | 44 min |
| Apr 29, 12:14 AM CDT | Severe Thunderstorm Warning | EWX | Uvalde, Zavala | 46 min |
| Apr 29, 12:27 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Medina, Uvalde | 63 min |
| Apr 29, 12:30 AM CDT | Special Weather Statement | EWX | Gillespie | 45 min |
| Apr 29, 12:36 AM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 54 min |
| Apr 29, 12:48 AM CDT | Special Weather Statement | EWX | Dimmit | 42 min |
| Apr 29, 12:59 AM CDT | Tornado Warning | EWX | Frio, Zavala | 14 min |
| Apr 29, 1:03 AM CDT | Tornado Warning | EWX | Frio, Medina, Uvalde | 27 min |
| Apr 29, 1:07 AM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde | 53 min |
| Apr 29, 1:22 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina | 53 min |
| Apr 29, 1:28 AM CDT | Special Weather Statement | EWX | Kendall | 47 min |
| Apr 29, 1:33 AM CDT | Tornado Warning | EWX | Medina | 17 min |
| Apr 29, 1:48 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Medina, Wilson | 21 min |
| Apr 29, 2:05 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bandera, Bexar, Medina, Uvalde | 3 hr |
| Apr 29, 2:09 AM CDT | Special Weather Statement | EWX | Bexar, Guadalupe, Wilson | 51 min |
| Apr 29, 3:54 AM CDT | Special Weather Statement | EWX | Wilson | 36 min |
| Apr 29, 5:13 AM CDT | Special Weather Statement | EWX | Kendall | 32 min |
| Apr 29, 5:20 AM CDT | Special Weather Statement | EWX | Comal | 25 min |
| Apr 29, 2:22 PM CDT | River Flood Warning | EWX | Bexar | 6 hr |
Nearby
Areal Flood Advisories in Texas, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.